| Model Number |
FV413T |
| Medical Device Problem Codes |
Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
| Date of Event |
07/10/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the progav® was manufactured by a qualified employee in december 2011.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The valve was inspected as article fv413t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specification.Device examination: the valve was received submersed in an unidentified liquid in the provided returnkit.Visual inspection: no significant deformations or damage to the valve were detected during the visual inspection.However, through a measurement of the plane parallelism, a minor deformation of the outer housing of the progav® valve was observed.Permeability test: a permeability test has shown that the valve was permeable.Adjustment test: the progav® was tested and was not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function was operational, however, the braking force required was not within the given specification.Result: first, a visual inspection of the progav® was performed.No significant deformations or damage to the valve were detected during the visual inspection.However, through a measurement of the plane parallelism, a minor deformation of the outer housing of the progav® valve was observed.Next, the permeability, adjustability, as well as the brake functionally and brake force, of the valve were tested.The valve was permeable, but was not able to be adjusted throughout the normal range.Although the brake function was operational, a reduced brake release force was observed which was likely caused by excessive pressure exerted on the housing.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the claim of valve not fully adjustable was confirmed.It is possible that the deposits observed inside the valve may have led to the malfunction.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hydrocephalus (hc)-therapy by shunt implants.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
Event or Problem Description
It was reported miethke that a progav with shuntassistant 20 (part # fv413t) was implanted during a procedure performed on (b)(6) 2012.According to the complainant, the valve was not able to be adjusted and was blocked.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
Additional Manufacturer Narrative
Event or Problem Description